Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2014, 4:17 PM EDT for Beaufort County, Carteret County, Pamlico County, North Carolina. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 5, 2014, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Carteret County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:25 PM EDT | HAIL 0.25 | 2 W Bayboro, NC | SPOTTER REPORTED PEA SIZE HAIL |
| Jun 5, 4:25 PM EDT | HAIL 1 | Vandemere, NC | PUBLIC REPORTED QUARTER SIZED HAIL IN VANDEMERE. |
| Jun 5, 4:30 PM EDT | TSTM WND DMG | 1 Ne Bayboro, NC | SPOTTER 12-46A REPORTED TREES DOWN NEAR BAYBORO... ALSO REPORTED TIDELAND ELECTRIC COMPANY REPORTED 300 PLUS CUSTOMERS WITHOUT POWER |
| Jun 5, 4:32 PM EDT | HAIL 0.5 | Florence, NC | PUBLIC REPORTED HALF INCH HAIL IN FLORENCE. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS52 KMHX 052017
SVRMHX
NCC013-031-137-052100-
/O.NEW.KMHX.SV.W.0039.140605T2017Z-140605T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAMLICO COUNTY IN NORTH CAROLINA
SOUTHEASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
NORTH CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BAYBORO...OR 16 MILES EAST OF JAMES
CITY...MOVING SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BAYBORO...
MESIC...
WHORTONSVILLE...PAMLICO...
PINEY ISLAND...
ORIENTAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3507 7694 3509 7694 3527 7673 3523 7649
3522 7648 3523 7653 3521 7651 3519 7659
3518 7661 3508 7641 3512 7655 3511 7655
3503 7631 3499 7634 3506 7643 3495 7645
3498 7635 3487 7643
TIME...MOT...LOC 2017Z 293DEG 22KT 3514 7673
$$
TL1 follow-up statement
422
WWUS52 KMHX 052050
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT THU JUN 5 2014
NCC013-052100-
/O.CAN.KMHX.SV.W.0039.000000T0000Z-140605T2100Z/
BEAUFORT NC-
450 PM EDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAUFORT COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3499 7671 3501 7663 3503 7666 3499 7675
3507 7694 3520 7665 3518 7660 3517 7662
3508 7641 3513 7655 3512 7654 3504 7635
3502 7636 3506 7643 3495 7645 3496 7641
3488 7646
TIME...MOT...LOC 2050Z 297DEG 17KT 3508 7663
$$
NCC031-137-052100-
/O.CON.KMHX.SV.W.0039.000000T0000Z-140605T2100Z/
PAMLICO NC-CARTERET NC-
450 PM EDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL CARTERET AND SOUTHERN PAMLICO COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PAMLICO...OR 18 MILES NORTHEAST OF HAVELOCK...MOVING SOUTHEAST AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEY ISLAND...SOUTH
RIVER...BAYBORO...ORIENTAL.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3499 7671 3501 7663 3503 7666 3499 7675
3507 7694 3520 7665 3518 7660 3517 7662
3508 7641 3513 7655 3512 7654 3504 7635
3502 7636 3506 7643 3495 7645 3496 7641
3488 7646
TIME...MOT...LOC 2050Z 297DEG 17KT 3508 7663
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:36 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 5, 3:36 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT THU JUN 5 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA LATE TONIGHT.
HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND REMAIN THROUGH SATURDAY.
ANOTHER FRONT WILL APPROACH THE AREA SUNDAY AND LINGER OVER NORTH
CAROLINA THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 325 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR
OUR ENTIRE CWA UNTIL 9 PM THIS EVENING. A COUPLE OF LINES OF
STRONG TO SEVERE STORMS CONTINUE OVER ROUGHLY THE NORTHWESTERN
HALF OF OUR CWA IN A VERY UNSTABLE ATMOSPHERE WITH LI VALUES
AROUND -5 AND CAPE VALUES IN THE 2000 TO 3000 J/KG RANGE. HAVE HAD
REPORTS OF WIND DAMAGE AND HAIL WITH THESE STORMS IN PITT AND
TYRRELL COUNTIES. PER LATEST HRRR-3KM AND RAP MODELS...CONVECTION
SHOULD SLOWLY DROP TO THE SOUTHEAST/EAST AND LINGER INTO THE LATE
EVENING HOURS UNTIL COLD FRONT FINALLY MOVES TO JUST SOUTH OF THE
CWA AROUND 06Z OR SO. WILL KEEP HIGH CHANCE POPS THROUGH ABOUT 03Z
THEN TAPER OFF NEAR THE COAST THROUGH THE EARLY MORNING HOURS.
GIVEN THE WET GROUND AND A QUICK DROP-OFF IN WINDS BEHIND THE
SURFACE FRONT...EXPECT THE POTENTIAL FOR FOG TOWARD MORNING.
OVERNIGHT LOWS WILL BE MILD IN THE UPPER 60S TO AROUND 70.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 325 PM THURSDAY...WITH THE FRONT TO OUR SOUTH ON
FRIDAY...WEAK HIGH PRESSURE WILL NOSE INTO OUR REGION FROM THE
NORTHEAST. WILL CONTINUE TO ADVERTISE A LOW POP ACROSS THE
SOUTHERN HALF OF THE CWA ON FRIDAY IN CLOSER PROXIMITY TO THE
FRONT WHERE SOME RESIDUAL MOISTURE WILL LIKELY BE IN PLACE. COOLER
TEMPERATURES EXPECTED FOR FRIDAY WITH LOW/MID 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 320 AM THURS...THE COLD FRONT WILL BE SOUTH OF EASTERN NC
FRI MORNING WITH SURFACE RIDGE BUILDING SOUTH OVER THE AREA.
EXPECT FRI TO REMAIN MOSTLY DRY THOUGH HELD ONTO A SLIGHT CHANCE
POP FOR SOUTHERN AREAS AS 00Z DETERMINISTIC GUIDANCE INDICATES A
MODERATE VORTMAX WILL TRAVERSE THE REGION FRI AFTERNOON IN MEAN
WNW FLOW ALOFT. NOT CONFIDENT IN SHOWER/TSTORM PRODUCTION WITH THE
FEATURE BUT TRENDS SUPPORT SLIGHT CHANCE THROUGH THE AFTERNOON
HOURS. LOW LEVEL THICKNESSES FALL SLIGHTLY FRI YIELDING TEMPS NEAR
CLIMO WITH HIGHS IN THE MID/UPPER 80S.
REMOVED MENTION OF SLIGHT CHANCE POPS FRI NIGHT THROUGH SUN AS
SURFACE RIDGE AXIS REMAINS ANCHORED NE OF THE AREA WITH THE
STALLED BOUNDARY FAR ENOUGH SOUTH TO LIKELY NOT IMPACT THE
SENSIBLE WX ACROSS EASTERN NC. ONLY A SLIGHT WARMING TREND THIS
WEEKEND WITH MAX TEMPS BUILDING INTO THE UPPER 80S AND OVERNIGHT
LOWS REMAINING MILD...UPPER 60S/LOWER 70S.
A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE WEST MON
AND STALLS/WASHES OUT WEST OF THE AREA...WITH FLOW ALOFT SHIFTING SW
AS AN UPPER TROUGH SHIFTS OVER APPALACHIA. SW FLOW PERSISTS TUES
INTO TUES NIGHT...WITH A COLD FRONT APPROACHING FROM THE WEST WED.
WILL MAINTAIN CHANCE POPS WEST OF HWY 17 MON/TUES AFTERNOONS AS
INSTABILITY AND MOISTURE INCREASE AHEAD OF THIS BOUNDARY...AND
THREAT FOR MAINLY DIURNALLY DRIVEN SHOWERS/TSTORMS WILL BE
PRESENT. TEMPS WILL ONCE AGAIN RISE TO ABOVE CLIMO AS LOW LEVEL
THICKNESSES SUPPORT AFTERNOON HIGHS IN THE LOWER 90S...WITH LOWS
UPPER 60S TO LOWER 70S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 130 PM THURSDAY...VFR CONDITIONS WILL PREVAIL FOR MOST OF
THE TAF PERIOD. CLOUDS WILL CONTINUE TO INCREASE THIS AFTERNOON
FROM DIURNAL HEATING AND APPROACHING COLD FRONT. THE LATEST RADAR
IMAGES ARE SHOWING SHOWERS AND THUNDERSTORM TO AFFECT ALL TAF
SITES THROUGH THIS EVENING. SOME SHOWERS AND THUNDERSTORM MAY BE
HVY AT TIMES WHICH MAY BRING CONDITIONS BRIEFLY BELOW VFR. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DIMINISH BTW 00 TO 03Z.
MODELS ARE IN GOOD AGREEMENT WITH FOG DEVELOPING OVERNIGHT. HAVE
HIGH CONFIDENCE THAT FOG WILL DEVELOP OVER TAF SITES THAT HAVE
RECEIVED RAIN. HAVE ADDED MVFR CONDITIONS TO ALL TAF SITES. ANY
FOG THAT DEVELOPS...IT WILL QUICKLY MIX OUT AFTER SUNRISE...THEREFORE
BRING CONDITIONS BACK TO VFR.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THURS...PREDOMINANTLY VFR THROUGH THE PERIOD. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH FRI THROUGH THE
WEEKEND YIELDING VFR CONDITIONS. WINDS WILL BE LIGHT NE TO E FRI
THROUGH THE WEEKEND...SHIFTING SE MON AHEAD OF AN APPROACHING WEAK
COLD FRONT. INCREASING MOISTURE/SW FLOW COULD PRODUCE SCATTERED
SHOWERS/TSTORMS MON AFTERNOON WITH REDUCTIONS IN VSBYS/CEILINGS
POSSIBLE.
&&
.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 330 PM THURSDAY...GUSTY SOUTHWEST WINDS CONTINUE WITH ACTIVE
STRONG CONVECTION UNDERWAY ACROSS THE NORTHERN WATERS AND SOUNDS.
WINDS ARE GUSTING TO 29 KNOTS AT OREGON INLET AND DIAMOND BUOY
WITH SEAS STILL RUNNING AS HIGH AS 9 TO 10 FEET AT DIAMOND BUOY.
BOUNDARY LAYER WIND FORECAST FROM THE VARIOUS NEAR-TERM MODELS
INDICATE THAT WINDS WILL QUICKLY DIMINISH BEHIND THE COLD
FRONT...WHICH SHOULD BE OFF THE SOUTHERN COASTAL ZONES BY AROUND
06Z OR SO. THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL 6
AM OVER THE CENTRAL WATERS. HAVE ALREADY DROPPED THE SCA FOR THE
ALBEMARLE SOUND. THE SCA FOR THE REMAINING WATERS EXPIRE AT 11 PM
TONIGHT AS THE GRADIENT WILL QUICKLY DIMINISH.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THURS...THE FRONT WILL MOVE THROUGH THE EASTERN NC
COASTAL WATERS LATE THURS NIGHT ALLOWING WINDS TO SHIFT N THEN NE
EARLY FRI MORNING. WINDS WILL BECOME NE 5-15 KT BEHIND THE FRONT
FRI WITH SEAS SUBSIDING 2-4 FT. DECENT BOATING CONDITIONS EXPECTED
THIS WEEKEND WITH LIGHT EASTERLY WINDS SAT SHIFTING SE SUN AND
SEAS 2-3 FT THROUGH SUN. LATEST WAVEWATCH GUIDANCE IN GOOD
AGREEMENT WITH LOCAL SWAN/NWPS AND PREVIOUS FORECAST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135-
150-156-158.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ152-154.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...BM
MARINE...CTC/TLHazardous weather outlook, Jun 5, 5:05 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 505 AM EDT THU JUN 5 2014 NCZ029-044>047-079>081-090>094-060915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 505 AM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-060915- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 505 AM EDT THU JUN 5 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 3:22 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT THU JUN 5 2014
NCZ029-045>047-080-081-103-052015-
BEAUFORT-MAINLAND HYDE-MARTIN-OUTER BANKS
DARE-TYRRELL-WASHINGTON-WESTERN DARE-
322 PM EDT THU JUN 5 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE...MARTIN...BEAUFORT...OUTER BANKS DARE AND MAINLAND
DARE COUNTIES THROUGH 415 PM EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF
AVALON PIER TO WENONA...OR ALONG A LINE EXTENDING FROM 20 MILES EAST
OF DUCK TO 9 MILES SOUTH OF PLYMOUTH...MOVING SOUTHEAST AT 15 MPH.
ADDITIONAL STRONG STORMS ARE DEVELOPING JUST AHEAD OF THIS LINE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...AVALON PIER...WRIGHT
BROTHERS NATIONAL MONUMENT...FRYING PAN LANDING...NAGS HEAD FISHING
PIER...GUM NECK...ROANOKE ISLAND FESTIVAL PARK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3575 7550 3584 7559 3583 7572 3565 7575
3537 7649 3551 7659 3554 7648 3553 7662
3538 7657 3583 7687 3595 7669 3600 7606
3565 7603 3596 7596 3604 7572 3623 7580
3623 7577
TIME...MOT...LOC 1921Z 334DEG 15KT 3621 7539 3572 7668
26
31Local storm report, Jun 5, 3:30 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
06/05/2014 PITT NC PUBLIC
LARGE TREE LIMB SNAPPED BY STRONG WINDS.
&&
EVENT NUMBER MHX1400382
RFLocal storm report, Jun 5, 3:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL NW LA GRANGE 35.31N 77.79W
06/05/2014 E1.25 INCH LENOIR NC SPOTTER
DEPUTY IN LENOIR CO CALLED TO REPORT ONE AND A QUARTER
HAIL AND STRON WINDS IN LA GRANGE AREA
&&
EVENT NUMBER MHX1400383
SAAVEDRALocal storm report, Jun 5, 4:04 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG BLOUNTS CREEK 35.36N 76.98W
06/05/2014 BEAUFORT NC COUNTY OFFICIAL
TREES DOWN NEAR BLOUNTS CREEK.
&&
EVENT NUMBER MHX1400384
RFLocal storm report, Jun 5, 4:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG BLOUNTS CREEK 35.36N 76.98W
06/05/2014 BEAUFORT NC COUNTY OFFICIAL
*** 1 INJ *** TREES AND POWER LINES DOWN BETWEEN
BLOUNTS CREEK AND COX CROSSROADS. ONE MINOR INJURY.
&&
EVENT NUMBER MHX1400385
CTCLocal storm report, Jun 5, 4:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BLOUNTS CREEK 35.36N 76.98W
06/05/2014 BEAUFORT NC COUNTY OFFICIAL
*** 1 INJ *** TREES AND POWER LINES DOWN BETWEEN
BLOUNTS CREEK AND COX CROSSROADS. ONE MINOR INJURY.
&&
EVENT NUMBER MHX1400385
CTCThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:15 PM EDT | Special Weather Statement | MHX | Martin, Tyrrell, Washington | 60 min |
| Jun 5, 1:45 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 45 min |
| Jun 5, 2:07 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 38 min |
| Jun 5, 2:16 PM EDT | Special Marine Warning | MHX | 29 min | |
| Jun 5, 2:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Lenoir, Pamlico, Pitt | 47 min |
| Jun 5, 3:22 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 53 min |
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 50 min |
| Jun 5, 3:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 5, 3:35 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Greene, Jones, Lenoir, Pitt | 55 min |
| Jun 5, 3:44 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jun 5, 3:58 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 47 min |
| Jun 5, 4:02 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 43 min |
| Jun 5, 4:19 PM EDT | Areal Flood Advisory | MHX | Craven, Greene, Lenoir, Pitt | 86 min |
| Jun 5, 4:33 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 57 min |
| Jun 5, 4:39 PM EDT | Special Marine Warning | MHX | 51 min | |
| Jun 5, 5:01 PM EDT | Special Weather Statement | MHX | Carteret | 59 min |
| Jun 5, 5:28 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow | 62 min |
| Jun 5, 5:45 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jun 5, 5:45 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 5, 5:56 PM EDT | Areal Flood Warning | MHX | Craven, Jones, Onslow | 94 min |
| Jun 5, 6:33 PM EDT | Special Weather Statement | MHX | Carteret | 57 min |
| Jun 5, 6:36 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 39 min |
| Jun 5, 6:42 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jun 5, 7:01 PM EDT | Special Weather Statement | MHX | Beaufort, Pitt | 44 min |
| Jun 5, 7:20 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 40 min |
| Jun 5, 7:43 PM EDT | Special Weather Statement | MHX | Onslow | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.